Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 79, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 23, 2006, 9:30 AM CDT for Butler County, Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 9:30 AM CDT (14:30 UTC)
- Expired
- Sep 23, 2006, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 169 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 231431
FFWPAH
MOC023-181-231730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
930 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTHEAST MISSOURI.
RIPLEY COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 1230 PM CDT.
* AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LINE OF THUNDERSTORMS PRODUCING 1 INCH OR MORE
OF RAINFALL OVER THE WARNED AREA. THE ADDITIONAL RAINS WILL
AGGRAVATE EXISTING FLOODING PROBLEMS IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANDY...
FAIRDEALING...BROSELEY...POPLAR BLUFF...HARVIELL...DONIPHAN AND
BRIAR
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3680 9110 3681 9067 3683 9067 3684 9060
3685 9029 3655 9022 3652 9023 3652 9109
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:36 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Sep 23, 3:36 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
336 AM CDT SAT SEP 23 2006
.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS WHETHER TODAY WILL BE AS BAD AS FRIDAY.
BAND OF STRONG CONVECTION NEARLY STATIONARY LAST FEW HOURS ALONG
SOUTHERN BORDER OF THE FORECAST AREA IS SURVIVING ON THE STRENGTH
OF A 40KT SOUTHERLY LOW-LEVEL JET BRINGING A CONTINUOUS SUPPLY OF RICH
MOISTURE INTO THE LINE. WHILE THE SEVERE THREAT HAS BEEN MINIMAL
THE LAST FEW HOURS...WIDESPREAD FLOODING PROBLEMS CONTINUE TO
WORSEN OVER PORTIONS OF SOUTHEAST MISSOURI AND WEST KENTUCKY. WITH
MUCH OF THE AREA UNDER FFWS...SEE NO REASON TO MESS WITH THE FFA
FOR THE ENTIRE AREA. IT WILL CONTINUE THROUGH 06Z SUNDAY.
NONE OF THE 00Z MODELS HAS A DECENT CLUE ABOUT THE ONGOING
CONVECTION...SO FORECAST GOING FORWARD INTO THE DAYTIME HOURS IS
VERY LOW CONFIDENCE. CURRENTLY...THE FINAL PIECE OF THE COMPLEX
MID/UPPER LEVEL TROUGH IS BOTTOMING OUT OVER UTAH. IT APPEARS THAT
THIS TROUGH WILL MOVE STEADILY EAST AND BRING A COLD FRONT THROUGH
THE REGION THIS AFTERNOON AND EARLY THIS EVENING. WITH LITTLE
CAPPING AND PLENTY OF MOISTURE AND LIFT...THUNDERSTORMS WILL
LIKELY CONTINUE TO BE AT LEAST SCATTERED THROUGH THE REGION
THROUGH THE DAY. THEN A FRONTAL BAND IS EXPECTED TO DEVELOP AND
PUSH EAST THROUGH THE REGION LATE IN THE DAY AND EARLY THIS EVENING.
WIND FIELDS WILL CONTINUE TO SUPPORT ROTATING STORMS...AND THE
STRONG SOUTHERLY FETCH IN THE LOW-LEVELS SHOULD PROVIDE PLENTY OF
MOISTURE AND INSTABILITY. NOT CERTAIN HOW THE ONGOING CONVECTIVE
BAND WILL EVOLVE...BUT IT WILL LIKELY BREAK UP SOME AND BEGIN TO
LIFT NORTH AND EAST TOWARD DAYBREAK..WHICH HAS BEEN THE TREND TO
OUR WEST OVER ARKANSAS AND MISSOURI.
WILL GO WITH CATEGORICAL POPS ALL AREAS TODAY...AND MENTION SEVERE
STORMS AND HEAVY RAINFALL. WILL TAPER POPS THIS EVENING FROM
CATEGORICAL IN THE SOUTHEAST TO CHANCE IN THE NORTHWEST...AND THEN
TAPER THEM BACK FURTHER OVERNIGHT...AS THE FRONT EXITS THE AREA.
THE 12Z NAM LOOKS MORE REASONABLE WITH QPF AND FRONTAL TIMING...SO
FOLLOWED IT FAIRLY CLOSELY. THAT MEANS KEEPING A SMALL POP IN
THE SOUTHEAST SUNDAY MORNING...SIMILAR TO WHAT WAS ALREADY IN THE GRIDS.
AS FOR TEMPERATURES...GENERALLY FOLLOWED THE MET MOS FOR
TODAY AND TONIGHT...AND STAYED NEAR THE TIGHT CONSENSUS FOR
SUNDAY AND SUNDAY NIGHT. THE WARMER MET LOOKED BEST FOR HIGHS ON
MONDAY.
FEW CHANGES MADE BEYOND MONDAY. THE 00Z GFS SUPPORTS THE EXISTING
POPS FOR WEDNESDAY NIGHT AND THURSDAY...SO THERE WAS NO NEED TO
MESS WITH THE EXTENDED PORTION OF THE FORECAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRSHazardous weather outlook, Sep 23, 4:40 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 440 AM CDT SAT SEP 23 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 440 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE ENTIRE QUAD STATE TODAY AND THIS EVENING. A BAND OF THUNDERSTORMS SPRAWLING ACROSS THE ENTIRE AREA ALONG THE ARKANSAS AND TENNESSEE BORDERS EARLY THIS MORNING WILL EVENTUALLY BREAK UP SOME AND LIFT NORTHEAST ACROSS THE REGION. THIS WILL ALLOW FOR MORE SCATTERED THUNDERSTORMS THROUGHOUT THE REGION TODAY...BEFORE A LINE OF STORMS FORMS ON A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE REGION LATE THIS AFTERNOON AND THIS EVENING. WIND FIELDS WILL SUPPORT ROTATING STORMS...ESPECIALLY WITH ISOLATED CELLS AHEAD OF THE COLD FRONT THIS AFTERNOON. TORNADOES...DAMAGING WINDS AND LARGE HAIL WILL ALL BE POSSIBLE WITH THE ISOLATED STORMS. DAMAGING WINDS WILL BECOME THE PRIMARY THREAT ONCE THE LINE FORMS NEAR THE FRONT. WIDESPREAD HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGHOUT THE QUAD STATE TODAY AND THIS EVENING. ANOTHER 2 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE...THEREFORE...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 1 AM SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS IS FORECAST FOR THE ENTIRE QUAD STATE WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGHOUT THE QUAD STATE TODAY AND THIS EVENING. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:53 PM CDT | Tornado Warning | PAH | Butler | 49 min |
| Sep 22, 8:10 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 53 min |
| Sep 22, 8:28 PM CDT | Tornado Warning | PAH | New Madrid | 62 min |
| Sep 22, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 53 min |
| Sep 22, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 56 min |
| Sep 22, 9:24 PM CDT | Tornado Warning | PAH | Mississippi | 51 min |
| Sep 22, 10:27 PM CDT | Flash Flood Warning | PAH | New Madrid | 3 hr |
| Sep 22, 10:32 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 43 min |
| Sep 23, 1:05 AM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid | 6 hr |
| Sep 23, 1:50 AM CDT | Flash Flood Warning | PAH | Butler, Ripley, Stoddard | 4 hr |
| Sep 23, 5:29 AM CDT | Flash Flood Warning | PAH | Butler, Ripley | 4 hr |
| Sep 23, 8:30 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 30 min |
| Sep 23, 9:00 AM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.